# SDR JIK2008F00000

- Difficulty date: January 15, 2008
- Submitted: April 21, 2008
- Operation: Air carrier
- Aircraft: N42079
- Make and model: Piper PA-31-350
- Aircraft serial: 317405488
- Engine: Lyc LTIO540*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Dowel Pin
- Condition: Sheared
- Location: Rt Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

ON TAKEOFF ROLL, THE RT ENGINE QUIT.  AFTER TROUBLESHOOTING, AND CHANGING MAGS, THE ENGINE STILL ONLY RAN ROUGH, AT BEST.  THE ENGINE WAS REPLACED AND SENT BACK TO OVERHAUL FACILITY.  AT TEAR DOWN IT WAS FOUND THAT THE DOWEL THAT ALIGNS THE CRANKSHAFT GEAR TO THE SHAFT HAD SHEARED, ALLOWING THE GEAR TO SLIP.  (K)
